MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.1
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in a vial.Visual inspection of the returned product found one haptic torn.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a 12.1mm micl12.1 implantable collamer lens, -13.5 diopter, and the lens was noted to have flipped.The lens was removed within the same surgery with no patient injury, no enlarged incision or sutures.The iris had come down so the surgeon decided to bring the patient back on (b)(6) 2017 to implant the backup lens.The reporter indicated the cause of the event was unknown.The reporter indicated they used another manufacturers injector system with this model lens and this is off-label use.
 
Additional Manufacturer Narrative
Previous: the reporter indicated they used another manufacturers injector system with this model lens and this is off label use.Corrected: by the reporter clarification that the staar injection system was used.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6595991
Report Number2023826-2017-00840
Device Sequence Number802133
Product Code MTA
UDI-Device Identifier00841542102827
UDI-Public(01)00841542102827(17)180430
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberMICL12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR